Florida, 2013Damaging Wind in Florida, June 14, 2013
June 14, 2013 · NWS TAE · 1 event in 1 county or zone
Scattered afternoon thunderstorms developed in typical summertime fashion. However, one storm in southwest Taylor county intersected with a boundary and briefly exhibited strong rotation.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in typical summertime fashion. However, one storm in southwest Taylor county intersected with a boundary and briefly exhibited strong rotation. A survey was conducted, but the area where the tornado may have occurred was deep in the forest and inaccessible by road. However, some evidence of severe rear flank downdraft winds was found.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 14, 9:35 AM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 14, 9:35 AM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EDT Fri Jun 14 2013
.NEAR TERM [Through Today]...
The forecast was updated earlier to increase PoPs across the far
southeast big bend where convection was already ongoing. The 12z
KTAE sounding shows the presence of steep mid level lapse rates
with MLCAPE values already exceeding 3000 j/kg. There is a little
more mid to upper level flow today compared to yesterday, as well
as mid-level dry air. Thus, a few of the storms could become
strong to marginally severe this afternoon with gusty winds and
perhaps some hail, primarily across the southeast big bend.
&&
.SHORT TERM [Saturday Through Sunday Night]...
The large scale longwave pattern remains amplified highlighted by
ridging over Cntrl Conus with high centered over LA/AR border, and a
trough along Ern most states into Wrn Atlc with axis just off Ern
seaboard. Locally, this translates to dry NW/N steering flow. At
surface, low off mid-Atlc with weakening front Swd then Wwd along N
FL/AL coast. During the rest of the overnight period, dissipating
front will move into Gulf of Mex then beyond our coastal waters by
sunrise Sat. In its wake...high over great lakes builds swd into
Nrn Gulf region. Depending on actual position of front and
residual moisture from rain, patchy to areas of fog expected
mainly SE Big Bend.
During the rest of the weekend, the center of high will move into
LWR MS Valley on Sat then to the NRN Gulf overnight pushing the Ern
trough further into Atlc with a more zonal flow developing across
most of Ern Conus except for weak troughing over SE region with
Gulf high shunted farther in Gulf of Mex thru Sun. At surface,
high moves ewd exiting into Atlc Sat night with axis swwd and back
towards N FL/S GA. Local flow veers to east then offshore by that
time. So expect deep layer ridging leading to a drier airmass with
AOB wdly sct late aftn into eve precip with the focus south of
ridge axis, namely south of I-10. Also this will lead to lower
humidities and heat indices. Expect lows each night in the mid 60s
to low 70s. Under NLY steering flow and lack of clouds, expect
inland highs in the mid 90s on Sat and low to mid 90s on Sun.
&&
.LONG TERM [Monday through Thursday]...
The upper pattern is forecast to remain relatively flat and weak
through the first half of next week. With a relatively dry airmass
in place, this will keep rain chances on the low end of scattered,
through Tuesday. By Wednesday and Thursday, a trough is forecast
to amplify along the eastern seaboard, which may improve rain
chances. Temperatures should remain near seasonal normals.
&&
.AVIATION...
[Through 12z Saturday] Low cigs around KDHN should lift and scatter
out by this afternoon as drier air moves in from the north.
Elsewhere, conditions should remain primarily VFR with scattered
afternoon convection occasionally affecting areas around KECP, KTLH,
and KVLD.
&&
.MARINE...
Exercise caution conditions are occurring across the waters east of
Apalachicola this morning and will continue through the mid-
afternoon hours. Winds will weaken and veer to onshore on Saturday
through the weekend. Generally light winds and low seas are then
expected into early next week as high pressure establishes itself
over the eastern Gulf.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Although locally heavy rain will fall over portions of our AL and
Nrn tier GA counties rest of overnight into this morning. river
gauges are expected to remain below flood stage for the next several
days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 93 72 93 70 92 / 40 20 20 10 20
Panama City 89 77 88 75 87 / 30 10 20 10 20
Dothan 94 70 94 72 93 / 10 0 10 0 20
Albany 93 69 93 69 93 / 20 0 10 0 10
Valdosta 93 69 92 67 92 / 40 20 10 10 10
Cross City 89 71 92 69 92 / 80 30 20 10 20
Apalachicola 87 76 87 75 86 / 40 20 20 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
Near Term/Aviation/Marine...DVD
Short Term/Hydrology...Block
Long Term...Camp
Fire Weather...Barry
Hazardous weather outlook, Jun 14, 2:40 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT FRI JUN 14 2013
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
340 AM EDT FRI JUN 14 2013 /240 AM CDT FRI JUN 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
AS THE COLD FRONT SETTLES ACROSS THE FORECAST AREA LATER TODAY...
STRONG TO MARGINALLY SEVERE STORMS WILL ONCE AGAIN BE POSSIBLE
ESPECIALLY ALONG AND SOUTH OF THE FRONT...NAMELY IN FLORIDA AND
THE ADJACENT WATERS. GUSTY WINDS WILL BE THE PRIMARY THREAT. FOG
WILL LIKELY DEVELOP LATE TONIGHT MAINLY ACROSS THE SOUTHEAST BIG
BEND.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE IN FLORIDA OVER THE
WEEKEND...BUT COVERAGE WILL BE BELOW NORMAL. MORE TYPICAL
THUNDERSTORM COVERAGE IS EXPECTED DURING THE UPCOMING WORKWEEK.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED INTO THIS MORNING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BLOCK
In the hours before
Special weather statement, Jun 14, 12:52 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 PM EDT FRI JUN 14 2013
FLZ118-128-141815-
COASTAL TAYLOR FL-COASTAL JEFFERSON FL-
152 PM EDT FRI JUN 14 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN
JEFFERSON AND WESTERN TAYLOR COUNTIES...
* UNTIL 215 PM EDT
AT 149 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES EAST OF SAINT MARKS...OR 6 MILES SOUTHWEST OF
HELLS HALF ACRE...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3002 8393 3004 8394 3009 8402 3009 8407
3010 8408 3013 8408 3019 8404 3019 8399
3017 8393 3007 8379 2999 8385
TIME...MOT...LOC 1752Z 309DEG 14KT 3012 8402
42-DVDThunderstorm Wind, Taylor
- When
- June 14, 1:03 PM EST to 1:05 PM EST
- Where
- Taylor County, 1.95 mi S of Buckhorn to 1.81 mi S of Buckhorn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 30.102, -83.910
Sporadic tree damage occurred along Snipe Island Road. Small trees and large limbs 6-12 inches in diameter were blown down. This was likely due to rear flank downdraft winds of 50-60 mph on the south side of a radar indicated circulation.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Iowa, June 14 to 15, 2013$1.5 million · 2 in hail · 41 events
- Flash Flooding in New York, June 14, 2013$1.0 million · 6 events
- Flooding in Iowa, June 14 to 17, 2013$1.0 million · 4 events
- Hail and Damaging Winds in Nebraska, June 14, 2013$280,000 · 1.5 in hail · 8 events
- Hail in Iowa, June 14, 2013$90,000 · 1.5 in hail · 3 events
- Flood in Massachusetts, June 14, 2013$40,000 · 1 event
- Tornado and Flash Flooding in Texas, June 14 to 15, 2013$25,000 · EF0 · 5 events
- Hail and Damaging Winds in Kansas, June 14 to 16, 2013$3,000 · 1.5 in hail · 14 events
- Flash Flood and Hail in Nebraska, June 14, 20131.75 in hail · 13 events
- Hail and Damaging Winds in Florida, June 14, 201350 kt wind · 7 events
- Hail in Iowa, June 14, 20131.5 in hail · 6 events
- Waterspouts in Gulf of Mexico, June 14, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448663.